MAUDE Adverse Event Report: ETHICON INC. MCRYL+ UD 18IN 4-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL+ UD 18IN 4-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number MCP494G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) h6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigation summary: the product was returned to ethicon for evaluation.Two open boxes with a total of twenty-one unopened samples were received for analysis.Product code mcp494g.As per the sampling plan, a visual inspection was performed on thirteen samples, the packets were opened.The swage and attachment area were noted as expected.The sutures were dispensed without problems and examined along the strand no anomalies were observed during the evaluation.The functional test was performed using instron equipment and the pull force result was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional information: was surgery delayed due to the reported event? no, was procedure successfully completed? yes, were fragments generated? no, if yes, were they removed easily without additional intervention? unknown, patient status/ outcome / consequences no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, is the patient part of a clinical study unknown, (b)(4) device property of none, device in possession of none.
 
Event or Problem Description
It was reported that a patient underwent a breast surgery in 2025 and suture was used.During the procedure, was alerted by clinic nurse that there were 2 sutures that detached from the needle.Dr was closing the skin layer with the suture during the end of the breast surgery.A 3rd piece was opened to continue with the procedure.Only the 2nd faulty suture was retained as they had discarded the 1st suture.Clinic still has 25 pcs of suture with the same lot number to be returned and exchanged.No adverse patient consequences were reported.Additional information was requested.

Brand Name
MCRYL+ UD 18IN 4-0 S/A P-3 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22309857
Report Number2210968-2025-07247
Device Sequence Number7937442
Product Code GAM
UDI-Device Identifier10705031046573
UDI-Public(01)10705031046573(17)260930(10)1045DS
Combination Product (Y/N)Y
Initial Reporter CountrySN
PMA/510(K) Number
K050845
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue NumberMCP494G
Device Lot Number1045DS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2025
Initial Report FDA Received Date06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown